Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 48, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 9, 2021, 7:39 PM EDT for Bertie County, Hertford County, Northampton County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 7:39 PM EDT (23:39 UTC)
- Expired
- Apr 9, 2021, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bertie County, NC, Hertford County, NC, Northampton County, NC
The radar
The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
147
WUUS51 KAKQ 092339
SVRAKQ
NCC015-091-131-100030-
/O.NEW.KAKQ.SV.W.0048.210409T2339Z-210410T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
739 PM EDT Fri Apr 9 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northwestern Bertie County in northeastern North Carolina...
Southeastern Northampton County in northeastern North Carolina...
Southwestern Hertford County in northeastern North Carolina...
* Until 830 PM EDT.
* At 738 PM EDT, a severe thunderstorm was located near Rich Square,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and powerlines.
* This severe thunderstorm will be near,
Aulander and Lewiston Woodville around 755 PM EDT.
Ahoskie around 810 PM EDT.
Powellsville around 820 PM EDT.
Other locations impacted by this severe thunderstorm include
Eagletown, Kelford, Earleys, Menola, Connaritsa, Republican, Burden,
Union, Askewville and George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3610 7723 3611 7723 3611 7724 3612 7724
3613 7725 3614 7725 3614 7727 3616 7726
3616 7728 3617 7729 3617 7731 3637 7721
3633 7682 3595 7700
TIME...MOT...LOC 2338Z 292DEG 21KT 3627 7723
HAIL...1.50IN
WIND...60MPH
$$
Zimmerman2 follow-up statements
365
WWUS51 KAKQ 100007
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
807 PM EDT Fri Apr 9 2021
NCC131-100017-
/O.CAN.KAKQ.SV.W.0048.000000T0000Z-210410T0030Z/
Northampton NC-
807 PM EDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORTHAMPTON
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern North Carolina.
LAT...LON 3610 7723 3614 7725 3614 7727 3616 7726
3616 7728 3617 7728 3617 7730 3619 7730
3621 7729 3622 7726 3622 7723 3627 7720
3636 7716 3633 7682 3595 7700
TIME...MOT...LOC 0007Z 285DEG 16KT 3620 7711
$$
NCC015-091-100030-
/O.CON.KAKQ.SV.W.0048.000000T0000Z-210410T0030Z/
Bertie NC-Hertford NC-
807 PM EDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN BERTIE AND SOUTHWESTERN HERTFORD COUNTIES...
At 807 PM EDT, a severe thunderstorm was located over Aulander,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Powellsville around 835 PM EDT.
Other locations impacted by this severe thunderstorm include Kelford,
Earleys, Menola, Connaritsa, Republican, Burden, Union, Askewville,
Saint John and Millennium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 7723 3614 7725 3614 7727 3616 7726
3616 7728 3617 7728 3617 7730 3619 7730
3621 7729 3622 7726 3622 7723 3627 7720
3636 7716 3633 7682 3595 7700
TIME...MOT...LOC 0007Z 285DEG 16KT 3620 7711
HAIL...1.00IN
WIND...60MPH
$$
Zimmerman099
WWUS51 KAKQ 100029
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
829 PM EDT Fri Apr 9 2021
NCC015-091-100038-
/O.EXP.KAKQ.SV.W.0048.000000T0000Z-210410T0030Z/
Bertie NC-Hertford NC-
829 PM EDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BERTIE AND
SOUTHWESTERN HERTFORD COUNTIES WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern North Carolina.
LAT...LON 3610 7723 3614 7725 3614 7727 3616 7726
3616 7728 3617 7728 3617 7730 3619 7730
3621 7729 3622 7726 3622 7723 3627 7720
3636 7716 3633 7682 3595 7700
TIME...MOT...LOC 0028Z 292DEG 21KT 3616 7697
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:48 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 9, 3:48 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 348 PM EDT Fri Apr 9 2021 .SYNOPSIS... Unsettled weather continues through the weekend as a stationary boundary lingers across the area through tonight and then lifts north as a warm front on Saturday. A cold front approaches from the west and crosses the area late Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 345 PM EDT Friday... Severe Thunderstorm Watch #78 has just been issued until 04z/midnight for roughly the srn third of the FA (except for near the immediate coast). Afternoon wx analysis shows low pressure at the surface and aloft continuing to slowly move NNE over the Upper Midwest (with a subtle shortwave at the base of the trough axis approaching the central Appalachians). Meanwhile, another surface low is developing over the srn Plains. Locally, the warm front is now positioned roughly from Farmville-West Point-Melfa. The low overcast has finally burned off across the NW. Temperatures have warmed into the upper 70s- low 80s with dew points in the upper 50s-low 60s across most of srn VA and NE NC. SPC mesoanalysis shows some instability (MLCAPE 500-1500 J/kg) across these areas. The steeper mid-level lapse rates are still confined to mainly western portions of VA. Scattered tstms have developed across SE VA and NE NC, but so far this activity has been sub-severe (although the storms have shown a strengthening trend over the past hour). Latest CAMs are in good agreement that the main severe threat holds off for another hour or two as additional tstms move into the south- central VA Piedmont (while the storms in SE VA/NE NC strengthen/increase a bit in coverage). While deep-layer wind fields remain relatively modest for early April, mid-level lapse rates are forecast to steepen to around or just above 7 degrees C/km after 21z/5 PM (highest across wrn zones). This will help increase the amount of instability in place through much of the evening. The most likely timing for severe wx is from 6-11 PM before diurnal weakening occurs overnight. The severe threat is very low over the nrn third of the FA and the Ern Shore. SPC has roughly the SVR Watch area in a Slight Risk, with large hail and damaging winds the main threats. There is a very low chc of a brief tornado (mainly with storms that are able to interact with the warm front...where low level directional shear will be enhanced). PoPs fall to 15-30% after 06z Sat. Low temps will remain mild tonight ranging from the mid 50s to around 60 over the SE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 345 PM EDT Friday... On Saturday, low pressure deepens as it tracks from the Plains to the srn Great Lakes. This will allow the warm front to lift well north of the local area as the associated cold front approaches the area from the west (but remains well to our west until late this weekend). Generally dry through the first half of the day on Saturday. With southerly flow but mostly cloudy skies, highs are forecast to be in the mid to upper 70s. By late aftn, am expecting isolated to perhaps scattered showers (and maybe a few tstms) to form over the wrn half of the FA. However, the threat for severe wx is low through Saturday evening. As the area of low pressure slowly tracks ENE through the Great Lakes Sat night, a band of better mid- level forcing arrives from the W (still well ahead of the actual cold front). Therefore, shower/tstm chances increase from W-E across the FA Saturday night (but there continue to be signs that one area of heavier pcpn misses us to the N (where the best upper level dynamics will be) while another misses us the the S. Scattered showers are possible Sunday morning with shower/tstm re-development possible by the aftn/evening (mainly over the ern third of the FA) as the actual cold front approaches the area. Highs mainly in the upper 70s-around 80F on Sunday. The cold front is progged to cross the area Sunday night...and shower/tstm chances decrease from W-E during the night. Will see a noticeable drop in dew points by Monday but it will still be warm with downsloping WNW flow behind the front. Highs in the mid 70s in most areas. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 345 PM EDT Friday... For at least the first half of next week, model/ensemble consensus continues to indicate that the upper level flow will be fairly zonal across the local area as low pressure at the surface and aloft meanders in the vicinity of the Northeast CONUS/New England/SE Canada while another upper trough/low remains anchored over the Rocky Mountains. Slight chances for rain potentially return by Tuesday aftn as a weak frontal boundary crosses the region from NW-SE. A stronger cold front approaches the area from the NW late Wed or Thu of next week as the upper low over the Northeast starts to track SE toward the Mid-Atlantic. The second cold front is progged to move to our south by the end of the day on Thu. It is too early for specifics regarding the second FROPA, but the chc of thunder is too low to include in the forecast attm for Wed/Thu. Mainly dry wx is expected on Wed, with low chances for showers returning by Thu/Fri. Did not stray too far from NBM guidance for the Tue- Fri timeframe. Cooler wx returns by the end of next week (with continued shower chances) as 850 mb temperatures potentially drop to around 0C. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM EDT Friday... CIGs have improved to (low-end) VFR with SCT-BKN CU at the VA/NC terminals early this aftn, and some localized IFR at SBY. Winds are ESE or SE at ~5 kts at RIC and 10-15 kts near the coast. A few gusts to 20 kts are possible near the coast through early evening but winds become light and variable overnight. Isolated- scattered tstms are expected to develop INVOF PHF and ORF by 19-21z with scattered tstm chances continuing through the evening. At ECG, the most likely timing for tstms is from 22-04z. Some of the storms could contain localized strong wind gusts/hail in SE VA and NE NC. Expect mainly showers at SBY with a very low chc of tstms. There is a slight chc of thunder at RIC (will not include in the TAF attm). Ceilings fall to MVFR at all sites by 12z Sat with IFR possible at RIC/SBY by early Saturday morning. Will likely see a break in the pcpn through at least the first part of Saturday, but flight restrictions are possible due to CIGs at RIC and especially SBY. S-SE winds below 10 kts are expected at the terminals by late Sat AM. Outlook...Another round of scattered showers/isolated tstms is expected Sat night-Sunday morning (with at least some flight restrictions likely during this time). A cold front will cross the area late Sunday with drier and mainly VFR conditions expected into early next week. && .MARINE... As of 300 PM EDT Friday... A stationary frontal boundary will linger nearby the local area through Saturday morning before lifting north of the area as a warm front Saturday afternoon. As a result, winds will generally remain SE aob 15 kt during this time. Seas 3-4 ft; waves 1-2 ft. Winds turn to the SSW at similar speeds Sat night and Sun ahead of a cold front approaching from the west. Winds shift to the NW Sun night behind the fropa, then become ENE Mon night and Tue. Winds generally remain aob 15 kt thru the period. Seas 3-4 ft, except up to 5 ft Sat night/Sunday when an SCA may be needed for the coastal waters. Waves generally 1-2 ft thru the period. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...CMF/ERI NEAR TERM...ERI SHORT TERM...CMF/ERI LONG TERM...CMF/ERI AVIATION...ERI MARINE...JDM
Hazardous weather outlook, Apr 9, 3:49 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 349 PM EDT Fri Apr 9 2021 NCZ017-102-VAZ048-060>062-064-067>069-082>086-090-095-098-509>513- 515>525-102000- Western Currituck-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Nottoway-Amelia-Powhatan-Charles City- New Kent-Gloucester-Middlesex-Mathews-James City-Norfolk/Portsmouth- Virginia Beach-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 349 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible this afternoon and evening. Some of these storms may be strong to severe with large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>016-030>032-VAZ065-066-079>081-087>089-092-093-096-097-514- 102000- Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan- Perquimans-Mecklenburg-Lunenburg-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Surry-Southampton-Isle of Wight-Suffolk- Chesapeake-Eastern Chesterfield (Including Col. Heights)- 349 PM EDT Fri Apr 9 2021 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ075>078-099-100-102000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Richmond-Northumberland-Lancaster-Accomack-Northampton- 349 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 9, 6:59 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CARROLLTON 36.95N 76.56W
04/09/2021 ISLE OF WIGHT VA NWS EMPLOYEE
TREES DOWN. TIME ESTIMATED FROM RADAR.
REPORT RELAYED FROM NWS EMPLOYEE.
&&
EILocal storm report, Apr 9, 7:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 4 NE SHARON 36.53N 76.25W
04/09/2021 U1.00 INCH CURRITUCK NC PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
EISpecial weather statement, Apr 9, 7:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
707 PM EDT Fri Apr 9 2021
VAZ081-082-089-090-514-100000-
Charles City-Prince George-Surry-James City-Eastern Chesterfield
(Including Col. Heights)-
707 PM EDT Fri Apr 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CHESTERFIELD...CHARLES CITY...NORTHERN PRINCE GEORGE...SOUTHEASTERN
NEW KENT...SOUTHEASTERN HENRICO...NORTH CENTRAL SURRY AND WEST
CENTRAL JAMES CITY COUNTIES...THE CITY OF COLONIAL HEIGHTS AND THE
CITY OF HOPEWELL...
At 707 PM EDT, strong thunderstorms were clustered over Garysville,
or near Charles City, moving east at 15 mph.
Wind gusts in excess of 30 mph and dime size hail are possible with
this storm.
. In addition...Rainfall amounts of up to 1 inch are possible with
this storm.
Locations impacted include...
Hopewell, Colonial Heights, Charles City, Claremont, Fort Lee,
Holdcroft, Rustic, Ruthville, Garysville, Jordans Point, Taylors
Corner, Birchett Estate, Wayside, Brandon, Jordan Point Country Club,
Mount Airy, Barnetts and New Hope.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3736 7736 3735 7727 3737 7727 3739 7694
3738 7694 3738 7689 3739 7689 3738 7686
3727 7687 3728 7688 3726 7687 3725 7689
3721 7688 3722 7694 3723 7694 3724 7698
3722 7702 3725 7741
TIME...MOT...LOC 2307Z 267DEG 13KT 3728 7713
MillerSpecial weather statement, Apr 9, 7:19 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Wakefield VA 719 PM EDT Fri Apr 9 2021 VAZ080-081-088-089-514-100000- Prince George-Surry-Dinwiddie-Sussex-Eastern Chesterfield (Including Col. Heights)- 719 PM EDT Fri Apr 9 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CHESTERFIELD...PRINCE GEORGE...NORTHWESTERN SUSSEX...EASTERN DINWIDDIE AND NORTHWESTERN SURRY COUNTIES...THE CITY OF COLONIAL HEIGHTS AND THE CITY OF PETERSBURG... At 719 PM EDT, radar indicated strong thunderstorms were located along a line extending from Prince George to near McKenney. Movement was east at 15 mph. Wind gusts in excess of 40 mph and pea size hail are possible with these storms. . In addition...Rainfall amounts of up to 1 inch are possible with these storms. These storms will be near... Petersburg, Fort Lee and Prince George around 725 PM EDT. Disputanta around 745 PM EDT. Stony Creek, Burrowsville and Cabin Point around 800 PM EDT. Other locations impacted by these storms include Burgess, Addison, Booker, Reams, Wharfs Store, Petersburg National Battlefield, Barham, New Bohemia, Petersburg Airport and Center Star. Strong wind gusts are possible with these storms. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3722 7697 3687 7734 3705 7774 3726 7743 TIME...MOT...LOC 2319Z 285DEG 13KT 3723 7731 3695 7764 Miller
Special weather statement, Apr 9, 7:20 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Wakefield VA 720 PM EDT Fri Apr 9 2021 VAZ066-067-079-100000- Lunenburg-Nottoway-Brunswick- 720 PM EDT Fri Apr 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG... SOUTHWESTERN NOTTOWAY AND NORTHWESTERN BRUNSWICK COUNTIES... At 720 PM EDT, a strong thunderstorm was located over Victoria, moving east at 25 mph. Wind gusts in excess of 40 mph and half inch hail are possible with this storm. This storm will be near... Kenbridge around 730 PM EDT. Dundas around 750 PM EDT. Fort Pickett around 800 PM EDT. Other locations impacted by this storm include Irby, Gills Corner, Loves Mill, Barrows Store, Murdocks, Forkland, Nutbush, The Falls, Lafoon Corner and Danieltown. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. LAT...LON 3688 7829 3705 7833 3710 7791 3685 7794 TIME...MOT...LOC 2320Z 266DEG 20KT 3697 7823 Zimmerman
Local storm report, Apr 9, 7:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL EDENTON 36.06N 76.60W
04/09/2021 M1.50 INCH CHOWAN NC BROADCAST MEDIA
ALMOST GOLF BALL SIZE HAIL IN EDENTON. TIME
ESTIMATED.
&&
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:50 PM EDT | Special Weather Statement | AKQ | Chowan | 40 min |
| Apr 9, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Perquimans | 39 min |
| Apr 9, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 47 min |
| Apr 9, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Perquimans | 48 min |
| Apr 9, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 48 min |
| Apr 9, 5:58 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 47 min |
| Apr 9, 6:24 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Perquimans | 51 min |
| Apr 9, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 46 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 45 min |
| Apr 9, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan | 24 min |
| Apr 9, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 42 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 51 min |
| Apr 9, 7:34 PM EDT | Flash Flood Warning | AKQ | Currituck | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.